Alert archive / Alabama / Wind Advisories in 2013

Wind Advisory 5, NWS Huntsville, AL

February 26, 2013DeKalb County, Jackson County, Alabama; Franklin County, Tennessee

NWS Huntsville, AL issued this wind advisory at Feb 26, 2013, 12:11 AM CST for DeKalb County, Jackson County, Alabama; Franklin County, Tennessee. It took effect at Feb 26, 2013, 2:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2013, 12:11 AM CST (06:11 UTC)
In effect from
Feb 26, 2013, 2:00 AM CST
Expired
Feb 26, 2013, 6:00 AM CST
In force
4 hr
Issued by
NWS Huntsville, AL

Counties DeKalb County, AL, Jackson County, AL, Franklin County, TN

The radar

The Northeast Alabama radar (KHTX), 18 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1760 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WWUS74 KHUN 260611
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1211 AM CST TUE FEB 26 2013



ALZ009-010-TNZ097-261200-
/O.UPG.KHUN.WI.Y.0004.000000T0000Z-130226T1200Z/
/O.NEW.KHUN.HW.W.0001.130226T0611Z-130226T0800Z/
/O.NEW.KHUN.WI.Y.0005.130226T0800Z-130226T1200Z/
JACKSON-DEKALB-FRANKLIN TN-
INCLUDING THE CITIES OF...SCOTTSBORO...FORT PAYNE...WINCHESTER
1211 AM CST TUE FEB 26 2013

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CST EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 AM CST EARLY THIS MORNING. A
WIND ADVISORY IS IN EFFECT UNTIL 6 AM CST.

* TIMING AND AREAS AFFECTED...HIGH WINDS ARE EXPECTED THROUGH AROUND
  2 AM. GUSTY WINDS WILL PERSIST THROUGH AROUND 6 AM CST.

* WINDS...SOUTHEAST WINDS OF 30 TO 40 MPH...WITH GUSTS AROUND 55 MPH.
  HIGHER WIND GUSTS ARE POSSIBLE IN THE HIGHER ELEVATIONS. THESE
  WINDS WILL SUBSIDE TO 20 TO 30 MPH AFTER 2 AM CST.

* IMPACTS...TREES MAY BE KNOCKED DOWN. MOTORISTS SHOULD BE VERY
  CAUTIOUS ON ROADWAYS WITH OVERHANGING OR NEARBY TREES. DRIVING MAY
  BE DIFFICULT IN HIGH PROFILE VEHICLES... ESPECIALLY OVER HIGHER
  ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ALZ001>008-016-TNZ076-096-261200-
/O.CON.KHUN.WI.Y.0004.000000T0000Z-130226T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-CULLMAN-MOORE-LINCOLN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...CULLMAN...LYNCHBURG...FAYETTEVILLE
1211 AM CST TUE FEB 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST...

* TIMING AND AREAS AFFECTED...THIS EVENING AND OVERNIGHT OVER 
  ALL OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE. 

* WINDS...SOUTHEAST WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 40 
  MPH. HIGHER WIND GUSTS ARE POSSIBLE IN THE HIGHER ELEVATIONS. 

* IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY 
  WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... 
  ESPECIALLY OVER HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE
ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO
FURNITURE AND TRASH CANS.

&&

$$

KULA
1 follow-up statement
452 
WWUS74 KHUN 260754
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
154 AM CST TUE FEB 26 2013

...WINDS DIMINISHING BUT WILL REMAIN QUITE GUSTY THROUGH SUNRISE...


ALZ009-010-TNZ097-261200-
/O.EXP.KHUN.HW.W.0001.000000T0000Z-130226T0800Z/
/O.CON.KHUN.WI.Y.0005.130226T0800Z-130226T1200Z/
JACKSON-DEKALB-FRANKLIN TN-
INCLUDING THE CITIES OF...SCOTTSBORO...FORT PAYNE...WINCHESTER
154 AM CST TUE FEB 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...HIGH WIND WARNING WILL EXPIRE AT 2 AM CST EARLY THIS MORNING...

* TIMING AND AREAS AFFECTED...GUSTY EAST TO SOUTHEAST WINDS WILL
  PERSIST THROUGH SUNRISE FOR ALL OF NORTH ALABAMA AND SOUTHERN
  MIDDLE TENNESSEE.

* WINDS...EAST TO SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS AROUND
  35 TO 40 MPH ARE EXPECTED . HIGHER WIND GUSTS ARE POSSIBLE IN THE
  HIGHER ELEVATIONS.

* IMPACTS...DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES...
  ESPECIALLY OVER HIGHER ELEVATIONS. MOTORISTS SHOULD ALSO USE EXTRA
  CAUTION AS SOME TREES OR LIMBS MAY HAVE BEEN KNOCKED DOWN ONTO
  ROADWAYS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

ALZ001>008-016-TNZ076-096-261200-
/O.CON.KHUN.WI.Y.0004.000000T0000Z-130226T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-CULLMAN-MOORE-LINCOLN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...CULLMAN...LYNCHBURG...FAYETTEVILLE
154 AM CST TUE FEB 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* TIMING AND AREAS AFFECTED...GUSTY EAST TO SOUTHEAST WINDS WILL
  PERSIST THROUGH SUNRISE FOR ALL OF NORTH ALABAMA AND SOUTHERN
  MIDDLE TENNESSEE.

* WINDS...EAST TO SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS AROUND
  35 TO 40 MPH ARE EXPECTED . HIGHER WIND GUSTS ARE POSSIBLE IN THE
  HIGHER ELEVATIONS.

* IMPACTS...DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES...
  ESPECIALLY OVER HIGHER ELEVATIONS. MOTORISTS SHOULD ALSO USE EXTRA
  CAUTION AS SOME TREES OR LIMBS MAY HAVE BEEN KNOCKED DOWN ONTO
  ROADWAYS OVERNIGHT.

&&

$$

KULA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 25, 10:46 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 25, 10:46 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1046 PM CST MON FEB 25 2013

.UPDATE...
FOR 06Z TAFS

&&

.DISCUSSION...
/ISSUED 854 PM CST MON FEB 25 2013/
SFC LOW HAS MOVED INTO WRN MS WITH CDFNT STRETCHING ALONG THE MS
RIVER AND A WARM FRONT ALONG THE GULF COAST. AT 5H...THE CLOSED LOW
WAS OVER NERN TX. AS THIS STRONG STORM SYSTEM HEADS NE OVERNIGHT...THE
CHC OF SHRA...ALONG WITH A FEW STORMS...WILL INCREASE IN COVERAGE.
NO SEVERE WX IS EXPECTED OVERNIGHT BUT GUSTY WINDS/LOCALIZED HVY
RAIN WILL BE POSSIBLE IN ANY STORMS THAT WOULD DEVELOP.

A GOOD PRESSURE GRADIENT DUE TO THE SFC LOW WILL PRODUCE SOME WIND
GUSTS TO ARND 40 MPH ACROSS THE CWA. SINCE 8H WINDS ARE PROGGED TO
REACH 60/65 KTS BETWEEN MIDNIGHT AND 12Z TUESDAY AND HSV CURRENTLY
HAD A 35 MPH GUST AT THE AIRPORT...WILL KEEP WIND ADVISORY GOING
UNTIL 6 AM TUESDAY MRNG.

07

&&

.AVIATION...
FOR 06Z TAFS...SFC LOW HAS MOVED INTO EXTREME SWRN TN WITH CDFNT
STILL ALONG THE MS RIVER. MAINLY LIGHT SHRA ACTIVITY HAS SPREAD
ACROSS THE CWA...AHEAD OF THE SFC LOW/CDFNT. THE MAIN WX CONCERN
TONIGHT WILL BE THE GRADIENT WINDS ASSOCIATED WITH THE PREVIOUSLY
MENTIONED SFC LOW. SUSTAINED WINDS 20 TO 25 KTS WITH GUSTS TO ARND 40
KTS WILL BE POSSIBLE AT BOTH TAF SITES FROM 06Z UNTIL ARND 12Z. WINDS
WILL SLOWLY DIMINISH SOMEWHAT ON TUESDAY MRNG/AFTN. THE BEST CHC OF
PCPN WILL ALSO BE BETWEEN 06Z AND 12Z. THE CDFNT WILL MOVE OUT OF
THE TAF SITES BY 15Z. MVFR CONDITIONS ARE POSSIBLE THRU 18Z...AFTER
18Z EXPECT VFR WITH OCCASIONAL MVFR CONDITIONS FOR THE REMAINDER OF
THE FCST.

07

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR ALZ001>010-016.

TN...WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 25, 7:27 PM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
727 PM CST MON FEB 25 2013

ALZ001>010-016-TNZ076-096-097-261100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
727 PM CST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A STRONG AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL
APPROACH THE TENNESSEE VALLEY OVERNIGHT WITH SHOWERS AND A FEW
THUNDERSTORMS. NO SEVERE WEATHER IS EXPECTED BUT STRONG WIND GUSTS
AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME STORMS.

OUTSIDE OF THUNDERSTORMS...EXPECT WINDY CONDITIONS WITH SUSTAINED
WINDS 15 TO 25 MPH WITH GUSTS AROUND 40 MPH. IN HIGHER TERRAIN WIND
GUSTS COULD BE HIGHER.

A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE TONIGHT THROUGH 6 AM CST TUESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE COULD BE A FEW THUNDERSTORMS EARLY TUESDAY MORNING ACROSS
NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE AS THE COLD FRONT
EXITS THE REGION.

SNOW SHOWERS WILL BE POSSIBLE SATURDAY AS AN UPPER LEVEL SYSTEM
CLIPS THE AREA FROM THE NORTH. LITTLE TO NO ACCUMULATIONS ARE
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Feb 25, 11:50 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1150 PM CST MON FEB 25 2013

ALZ006-007-016-260630-
CULLMAN AL-MADISON AL-MORGAN AL-
1150 PM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CULLMAN...MADISON
AND EASTERN MORGAN COUNTIES UNTIL 1230 AM CST...

AT 1149 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING STRONG THUNDERSTORM NEAR CULLMAN...MOVING NORTH
AT 60 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...CULLMAN...MOORES MILL...MERIDIANVILLE...REDSTONE
ARSENAL...HAZEL GREEN...NEW MARKET...FAIRVIEW...EVA...TRIANA...SOUTH
VINEMONT AND SOMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3414 8694 3499 8664 3499 8638 3497 8631
      3450 8653 3454 8655 3442 8657 3408 8673
TIME...MOT...LOC 0548Z 198DEG 63KT 3419 8681

12

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 11:50 PM CSTSpecial Weather StatementHUNCullman, Madison40 min
Feb 26, 12:11 AM CSTHigh Wind WarningHUNDeKalb, Jackson109 min

Nearby

Wind Advisories in Alabama, 2013Wind Advisories in Tennessee, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.